Imbalanced mess since Depro Provera

by Dawn
(FLx)

I am 49 years old, have suffered from Severe PMS all of my adult life. Had started using natural Progesterone cream 14 days on about 2 1/2 years ago. It did help.

About 18 months ago I started experiencing very painful ovulations, having to use pain killers for 7 up to days a month. At last OB/GYN visit, Dr suggested Depro Provera to stop ovulation process, thus no pain. She also said it would take care of PMS symptoms. Thought it sounded like a good idea.

I had my first injection on August 5th. Have gone downhill ever since. I have been stuck in PMS since about 1 week after shot. I am mean, moody, impatient and miserable. Not myself. Feelings of desperation had me calling a psych nurse at the local hospital and she is suggesting a psychiatrist. I KNOW my hormones are out of whack!

Needless to say, I stopped the progesterone cream when I had the shot, will it help to start again? I don't know when I would start it since I don't have a cycle to speak of. I will not take antidepressants.

Is Depro synthetic? Why am I going thru this and how can I get my life back?

Comments for Imbalanced mess since Depro Provera

Click here to add your own comments

Sep 28, 2008
Imbalanced mess since Depro Provera
by: Wray

Hi Dawn Yes Depo is synthethic and yes it can cause adverse symptoms. This is taken from the Physician?s Desk Reference to Prescription drugs:

Side effects may include:
Acne, anaphylaxis (life-threatening allergic reaction), blood clot in a vein, lungs, or brain, breakthrough bleeding (between menstrual periods), breast tenderness or sudden or excessive flow of milk, cervical erosion or changes in secretions, depression, excessive growth of hair, fever, fluid retention, hair loss, headache, hives, insomnia, itching, lack of menstruation, menstrual flow changes, spotting, nausea, rash, skin discoloration, sleepiness, weight gain or loss, yellowed eyes and skin.

Enough reason to prevent anyone using it! Progesterone certainly helps PMS symptoms and never causes any of the above symptoms. In fact Dr Dalton who practised medicine in London, used progesterone for her patients for 50 years before she retired. It was she who coined the term PMS and wrote an excellent book with the same title available on Amazon.

Please start using the progesterone again. I don't know what brand you were using, but to overcome the affects of the Provera you would need at least 100mg/day, probably nearer 200mg. This equates to 3-6ml of Natpro per day. Once symptoms recede you can begin to reduce the dose slowly. Use it everyday as you have no cycle. Once the Provera has worn off your cycle might return, but you are now in peri-menopause so they might not. Or they might be so erratic you can't follow them. In either case continue to use it every day. Progesterone also prevents ovulation if used beforehand, so I don't think you'll have problems with pain again if you use in every day. We do have a web page on how to use the cream which gives more info:

http://www.progesteronetherapy.com/how-to-use-progesterone-cream.html

Hope this helps Take care Wray


Oct 08, 2008
Getting BETTER!
by: Dawn

I began using cream immediately, doubled by regular dose, after 7 days I felt like myself again, and after 10 days have gone back to regular dose and intend to use it daily unless I do have a period, then I will take 10 days off when cycle begins.

Since I am in perimenopause, would an over the counter herbal tx such as Estroven have any benefits for me?

Oct 09, 2008
Imbalanced mess since Depro Provera
by: Wray

Hi Dawn I'm pleased the cream helped so quickly. Estroven has good ingredients, but I don't believe you need phytoestrogens. They do have an oestrogenic effect, albeit small, and to use progesterone to suppress oestrogen, but at the same time take extra oestrogen seems to me to defeat the purpose.

A good, high dose B complex would be a good idea, as peri-menopause is a stressful time. Take care Wray

Feb 05, 2010
Estroven
by: Alena

I recently came across your blog and have been reading along. I thought I would leave my first comment. I don't know what to say except that I have enjoyed reading. Nice blog. I will keep visiting this blog very often.

Apr 19, 2011
Side Effects of Depo
by: Anonymous

My daughter was on Depo-Provera for several years. She did have weight gain and has been told that she has bone loss-much worse than she should have. I am 24 years older and have no bone loss so it is not a family trait. She developed Crohns and required surgery. During surgery, they found cancer in the lining of her intestions. She is doing better now but we wonder if the years of Depo-Provera could have caused the Crohns or cancer. If someone has had similiar experience, please respond. Thanks Concerned Mother.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...